Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 6, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Apr 12, 2018, 2:16 PM CDT for 21 counties in Texas. It took effect at Apr 13, 2018, 10:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2018, 2:16 PM CDT (19:16 UTC)
- In effect from
- Apr 13, 2018, 10:00 AM CDT
- Expired
- Apr 13, 2018, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS San Angelo, TX
All 21 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
850 WWUS74 KSJT 121916 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 216 PM CDT Thu Apr 12 2018 ...STRONG WEST WINDS EXPECTED ON FRIDAY... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-130400- /O.NEW.KSJT.WI.Y.0006.180413T1500Z-180414T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD 216 PM CDT Thu Apr 12 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... The National Weather Service in San Angelo has issued a Wind Advisory, which is in effect from 10 AM to 7 PM CDT Friday. * TIMING...Late Friday morning through early Friday evening. * WINDS... West winds 25 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles on north/south roadways. Unsecured lightweight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
358 WWUS74 KSJT 130223 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 923 PM CDT Thu Apr 12 2018 ...STRONG WEST WINDS EXPECTED ON FRIDAY... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-131100- /O.CON.KSJT.WI.Y.0006.180413T1500Z-180414T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD 923 PM CDT Thu Apr 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM CDT FRIDAY... * TIMING...Late Friday morning through early Friday evening. * WINDS... West winds 30 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles on north/south roadways. Unsecured lightweight objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
872 WWUS74 KSJT 130928 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 428 AM CDT Fri Apr 13 2018 ...STRONG WEST WINDS TODAY... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-140000- /O.CON.KSJT.WI.Y.0006.180413T1500Z-180414T0000Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD 428 AM CDT Fri Apr 13 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING...Late Friday morning through early Friday evening. * WINDS... West winds 30 to 35 mph with gusts 40 to 50 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles on north/south roadways. Unsecured lightweight objects may become airborne. Power lines may arc or get blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
871 WWUS74 KSJT 132359 NPWSJT URGENT - WEATHER MESSAGE National Weather Service San Angelo TX 659 PM CDT Fri Apr 13 2018 ...STRONG WEST WINDS CONTINUE THIS EVENING... TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-140300- /O.EXT.KSJT.WI.Y.0006.000000T0000Z-180414T0300Z/ Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-Menard- Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, EDEN, OZONA, ELDORADO, SONORA, HASKELL, THROCKMORTON, WOODSON, STAMFORD, ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, COLEMAN, BROWNWOOD, BRADY, and MENARD 659 PM CDT Fri Apr 13 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * TIMING...Through 10 PM. * WINDS... West to northwest winds 25 to 35 mph with gusts 45 mph. * IMPACTS...Hazardous driving conditions, especially for high profile vehicles on north/south roadways. Unsecured lightweight objects may become airborne. Power lines may arc or get blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or greater are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:21 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 12, 12:21 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1221 PM CDT Thu Apr 12 2018 .AVIATION... /18Z TAFS/ VFR conditions are expected for the remainder of Thursday across all of the terminals. Meanwhile, breezy and gusty conditions are expected to continue as well. In fact, wind speeds will generally increase as the forecast period goes on. Winds will shift from a southwest wind to more of a southeasterly wind. Otherwise, KBBD, KSOA, and KJCT could see some MVFR conditions on Friday morning for a few hours. Lastly, models continue to show some indications of showers and thunderstorms across the area beginning around 5Z or so. However, confidence in the occurrence and coverage of the activity is a bit low at this time. For now, this has been left out of the TAFs and may be added in the next issuance when confidence will be higher. && .PREV DISCUSSION... /issued 629 AM CDT Thu Apr 12 2018/ AVIATION... /12Z TAFS/ Expect mainly VFR conditions today and this evening across West Central Texas. Stratus will return to the Heartland and Northwest Hill Country late tonight and going with MVFR ceilings at the KBBD/KJCT terminals by 07-08Z Friday. The winds will be from the south to southwest with gusts of 25 to 30 knots. 21 PREV DISCUSSION... /issued 512 AM CDT Thu Apr 12 2018/ SHORT TERM... (Today and Tonight) Dry, windy, and very warm forecast to continue for today and tonight, as south winds continue to increase. Dryline will surge east into the area this afternoon, reaching a Haskell to Merkel to Robert Lee line by late afternoon, possibly a little further east. Strong west winds behind the dryline will allow temperatures to soar into the mid to upper 90s, while areas ahead of the dryline will stay in the upper 80s and lower 90s. For tonight, low level moisture will increase across the area(dewpoints in the upper 50s to mid 60s) as low level southerly flow continues. Also, low clouds will develop across the eastern 2/3 of the area after midnight. A few thunderstorms are possible mainly across the Heartland, but a strong mid level cap may win out. The Texas Tech WRF is the most aggressive CAM model for convection. Lows will be in the mid to upper 60s. LONG TERM... (Friday through Wednesday) A powerful upper low currently moving onshore across the Pacific Northwest will be centered across the Central Plains by Friday afternoon. An associated deepening surface low will help to push the dry line through most of the CWA by the late morning and early afternoon hours. Will continue to carry of slight chance of thunderstorms Friday morning across the northeast Hill Country and Heartland where moisture levels are highest. The combination of a tightening pressure gradient across west Texas and 850 mb winds of 30 to 40 knots mixing to the surface will lead to very gusty westerly winds in the afternoon on Friday. With relative humidities dropping into the teens, extremely critical fire weather conditions are likely across much of the area. Please see the fire discussion below for further details. A wind advisory will also be needed as we closer to this event. Otherwise, it will not be as warm as what we see on Thursday with highs mainly in the upper 70s to mid 80s. The above mentioned upper trough will send a Pacific front south across the area Friday night and Saturday morning resulting in much cooler temperatures on Saturday. Highs will mainly be in the 60s with lows on Sunday morning in the mid to upper 30s. A warming trend will commence on Monday as southerly low level flow returns and mid to upper level ridging builds in across west Texas. Conditions look dry through mid week with the ridge in control. FIRE WEATHER... With the low humidity values, gusty southwest winds, and above normal temperatures, much of West Central Texas will see elevated to critical fire weather conditions for this afternoon. Areas behind the dryline across the northwest Concho Valley and western Big Country has a Red Flag Warning in effect from 2 PM to 9 PM as humidity values drop into the 15 to 20 percent range and 20 foot winds increase to around 20 mph. Friday still looks to have the potential for very dangerous fire weather conditions. Dryline will surge east and through the area by mid afternoon. West winds increase, reaching over 30 mph for much of the area for Friday afternoon. Gusts will be even higher, likely over 50 mph. Humidities will tank as well, falling into the 5 to 15 percent range. Some concern in just when some high clouds will move across the area, which would inhibit wind speeds some, but not enough to stop us from issuing a Red Flag Warning for all areas from 10 AM to 10 PM Friday. Some areas have greened up to some degree, but not enough to prevent extreme fire behavior in many areas. && .PRELIMINARY POINT TEMPS/POPS... Abilene 92 66 78 41 / 5 20 5 0 San Angelo 94 66 81 42 / 5 20 5 0 Junction 89 68 86 42 / 5 20 10 10 Brownwood 91 67 82 42 / 0 30 10 5 Sweetwater 95 66 77 41 / 0 20 5 0 Ozona 89 64 81 43 / 5 20 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 10 AM to 10 PM CDT Friday for Brown- Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones- Kimble-Mason-McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher- Shackelford-Sterling-Sutton-Taylor-Throckmorton-Tom Green. Red Flag Warning until 9 PM CDT this evening for Fisher-Haskell- Jones-Nolan-Sterling. && 41
Hazardous weather outlook, Apr 12, 4:29 AM CDT, 9 hours 47 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 429 AM CDT Thu Apr 12 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-130930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 429 AM CDT Thu Apr 12 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Elevated to critical fire weather conditions are likely across the western half of West Central Texas this afternoon, as southwest winds become gusty and humidity levels drop to 15 to 20 percent. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Critical to extreme fire weather conditions are likely Friday due to strong west winds and very dry conditions. Wind gusts may exceed 50 mph on Friday afternoon, with humidity values falling to 5 to 15 percent. Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 9:49 PM CDT | Red Flag Warning | SJT | Fisher, Haskell, Jones, Nolan, Sterling | 23 hr |
| Apr 12, 4:15 AM CDT | Red Flag Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.